MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309577
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 05/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Material# 309577 batch# 2318360 it was reported that the bd luer-lok needle hub hole/cracked/damaged.The following information was provided by the initial reporter: "while using syringe 309577 for injection, hub snapped off, all medication leaked out and consumer was bleeding." cat: 309577 lot: 2318360 date of event: may 27th.Additional information provided: 1.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.Yes when the hub broke off and the syringe barrel went into my skin and caused a laceration which required several stitches.The expensive (b)(6) medication spilled out and could not be administered this caused injury as a schedule 2 substance was discharged and not administered.2.Any sample available for investigation? if yes, are you able to provide the address of the facility for us to ship the return label? the sample is available 3.Please share the captured photo of the event if available.
 
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident, therefore a root cause could not be determined.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19554584
Report Number1213809-2024-00379
Device Sequence Number12444993
Product Code FMF
UDI-Device Identifier30382903095774
UDI-Public(01)30382903095774(11)221114(17)271031(10)2318360
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309577
Device Lot Number2318360
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer11/15/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown